MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48511906B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip of the inner shaft revision driver broke during a revision surgery.The device was being used by a representative from a different company.A plate was successfully removed with a backup device.There is no report of adverse consequences or surgical delay in this event.
 
Additional Manufacturer Narrative
The reported event was confirmed via visual inspection.All broken fragment was removed.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.A manufacturing history review revealed that the screwdriver was approximately 3 years old.Conclusion: the plausible root cause of the reported event was determined to be normal wear and tear due to the age of the instrument.
 
Event or Problem Description

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8019043
Report Number0009617544-2018-00256
Device Sequence Number1640712
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public07613327276855
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511906B
Device Lot Number14H025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1